MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G53711
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, when attempting to place a guide wire inside the universa soft ureteral stent during an unknown procedure, the stent was broken.They had to "replace the client for a new product." according to the initial reported, there were no adverse effects to the patient due to this occurrence.Additional patient and event information has been requested.At this time, no further information is known.A follow up report will be submitted if additional details requested are received.
 
Event or Problem Description
No new patient information since the last report was submitted.
 
Additional Manufacturer Narrative
It was reported a stent from a universa soft ureteral stent set was noted to be broken when they first went place it on wire guide for placement.The tether had been removed by the physician.They switched to a new stent to complete the procedure.The complaint device was not returned, however a picture of the stent was supplied.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: the tether should be removed if the stent is to remain indwelling longer than 14 days.The complaint device was not returned.A photo was provided that shows a longitudinal split in the stent originating at a side port at one end of the device.The tether was reported to have been removed and would have been originally attached to the last side port on the proximal end of the stent.Its possible the stent was inadvertently damaged removing the tether.Based on the photo of the complaint device the split in the stent was confirmed and possibly caused inadvertently removing the tether.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 02mar2020: the tether was removed as normal.One complaint device was confirmed.The device did not make patient contact.The indication for placing the stent was percutaneous nephrostomy.When they opened the box to use they realized the stent was broken.The procedure was completed using another new cook stent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9756170
Report Number1820334-2020-00462
Device Sequence Number2787210
Product Code FAD
UDI-Device Identifier00827002537118
UDI-Public(01)00827002537118(17)210516(10)8888935
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model NumberG53711
Device Catalogue NumberUS-726
Device Lot Number8888935
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/02/2020
04/13/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/23/2020
04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1